A nurse is assessing a client who is receiving intravenous therapy. The nurse should identify
which of the following findings as a manifestation of fluid ... [Show More] volume excess?
a. Decreased bowel sounds
b. Distended neck veins
c. Bilateral muscle weakness
d. Thread pulse
A nurse is caring for a client who has hyponatremia and is receiving an infusion of a prescribed
hypertonic solution. Which of the following findings should indicate to the nurse that the
treatment is effective?
a. Absent Chvostek's sign
b. Improved cognition
c. Decreased vomiting
d. Cardiac arrhythmias absent
A nurse is teaching a client who has a new prescription for a nitroglycerin transdermal patch.
Which of the following instructions should the nurse include?
a. "Discontinue the patch if you experience a headache."
b. "Apply a new patch if you have chest pain."
c. "Cover the patch with dry gauze when taking a shower."
d. "Remove the patch prior to going to bed."
A nurse is reviewing he laboratory results of a client who has a prescription for sodium
polystyrene sulfonate (Kayexalate) every 6 hr. which of the following should the nurse report to
a. Creatinine 0.72 mg/dL
b. Sodium 138 mEq/L
c. Magnesium 2 mEq/L
d. Potassium 5.2 mEq/L
A nurse is caring for a client who has tuberculosis and is taking isoniazid and rifampin. Which of
the following outcomes indicates that the client is adhering to the medication regimen?
a. The client has a negative sputum culture
b. The client tests negative for HIV
c. The client has a positive purified protein derivative test
d. The client's liver function test results are within the expected reference range
A client is caring for a client who develops an anaphylactic reaction to IV administration. After
assessing the client's respiratory status and stopping the medication infusion. Which of the
following actions should the nurse take next?
a. Replace the infusion with 0.9% sodium chloride
b. Give diphenhydramine IM
c. Elevate the client's legs and feet
d. Administer epinephrine IM
A nurse is caring for a client who is taking sertraline and reports a desire to begin taking
supplements. Which of the following supplements should the nurse advise the client to avoid?
a. St. John's Wort
b. Ginger root
c. Black cohosh
d. Coenzyme Q10
A nurse is caring for a client who has heart failure and a new prescription for lisinopril. For which
of the following adverse effects should the nurse monitor when administering lisinopril?
A nurse is assessing a client who is receiving heparin IV continuous IV. The client has an PPT of 90
seconds. They should monitor the client for which of the following changes in their vital signs?
a. Decreased temperature
b. Increased pulse rate
c. Decreased respiratory rate
d. Increased blood pressure
A nurse is preparing to administer medication to a client and discovers a medication error. The
nurse should recognize that which of the following staff members is responsible for completing
an incident reports?
a. The quality improvement committee
b. The nurse who identifies the error
c. The nurse who caused the error
d. The charge nurse
A nurse is planning care for a client who is receiving morphine via continuous epidural infusion.
The nurse should monitor the client for which of the following?
d. Gastric bleeding [Show Less]